Alert archive / Texas / Areal Flood Warnings in 2021

Areal Flood Warning 3, NWS Lake Charles, LA

April 24, 2021Newton County, Texas

NWS Lake Charles, LA issued this areal flood warning at Apr 24, 2021, 6:02 AM CDT for Newton County, Texas. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2021, 6:02 AM CDT (11:02 UTC)
Expired
Apr 24, 2021, 10:23 PM CDT
In force
16 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

County Newton County, TX

The radar

The Ft Polk radar (KPOE), 88 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2021-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 865 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2021-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 383 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
865 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
383 m²/s²
0-3 km storm-relative helicity
442 m²/s²
Significant tornado parameter
2.4
Supercell composite
10.3

Open this sounding in Storm Lab

The text

As transmitted.

152 
WGUS44 KLCH 241102
FLWLCH

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lake Charles LA
602 AM CDT Sat Apr 24 2021

TXC351-251100-
/O.NEW.KLCH.FA.W.0003.210424T1102Z-210425T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Newton TX-
602 AM CDT Sat Apr 24 2021

The National Weather Service in Lake Charles has issued a

* Flood Warning for...
  Central Newton County in southeastern Texas...

* Until 600 AM CDT Sunday.

* At 602 AM CDT, Rainfall over the past 24 hours will cause Big Cow 
  creek near Newton to continue to rise through tonight. The current 
  stage is near 13 feet and the creek is forecast to rise to around 
  16 feet this evening and tonight.

Some locations that will experience flooding include...
  Areas along Big Cow Creek.

Moderate Flooding is forecast along the Big Cow Creek near Newton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flood warning means that flooding is occurring or expected to 
begin shortly.

&&

LAT...LON 3086 9381 3087 9379 3081 9378 3079 9378
      3078 9377 3074 9376 3071 9376 3069 9377
      3068 9378 3068 9379 3070 9379 3069 9378
      3072 9377 3075 9378 3078 9380 3081 9379
      3083 9379

$$

jb
1 follow-up statement
302 
WGUS84 KLCH 250323
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
1023 PM CDT Sat Apr 24 2021

TXC351-250333-
/O.CAN.KLCH.FA.W.0003.000000T0000Z-210425T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Newton TX-
1023 PM CDT Sat Apr 24 2021

...FLOOD WARNING IS CANCELLED FOR CENTRAL NEWTON COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

LAT...LON 3086 9381 3087 9379 3081 9378 3079 9378
      3078 9377 3074 9376 3071 9376 3069 9377
      3068 9378 3068 9379 3070 9379 3069 9378
      3072 9377 3075 9378 3078 9380 3081 9379
      3083 9379

$$

87

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this areal flood warning went out at Apr 24, 4:48 AM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Apr 24, 4:48 AM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
448 AM CDT Sat Apr 24 2021

.SHORT TERM [Through Sunday Night]...
Upper level disturbance and speed max is lifting out to the
northeast and away from the forecast area, and with that, no
shower activity is currently occurring over the forecast area as
dry air in the mid levels and more stable air has moved in.

Interesting event occurred across lower southeast Texas and lower
southwest Louisiana with the very intense severe thunderstorm that
moved right along the coast between 12:30 am and 2 am. There looks
to have been a heat burst behind this feature and moved inland as
far as at-least the office here in Lake Charles. Temperature at
1:30 am CDT at the NOS Tide Gage had dropped to 64F degrees with
the initial outflow from the storm. A 70 mph wind gust then
occurred, and by 1:48 am CDT, the temperature had risen to 83F
and the pressure dropped some 5 mb. Shortly after 2:00 am CDT, the
wind from this feature reached the ASOS at KLCH with a gust to 40
mph. The temperature then rose from 73F to 80F by 2:15 am CDT,
with the dewpoint dropping from 68F to 56F.

With the more stable air mass in place, rain chances have
decreased for just about everyone. The exception is for portions
of central Louisiana as a convective outflow approaches from the
northwest and moves through shortly before and after sunrise.

The actual cold front/dryline feature will not arrive and move
across the forecast area until this afternoon. The dry air will
scatter out any low level cloudiness, and allow plenty of sunshine
that will help warm temperatures into the middle 80s.

High pressure will then build into the forecast area with rather
cool night, followed by plenty of sunshine and pleasant
temperatures on Sunday.

Rua

&&

.LONG TERM (Monday through Friday)...
Dry weather is anticipated for Monday and Tuesday with temperatures
near normal. The next western CONUS trough will be taking shape
during this period with ridging downstream over the southeastern
US.

Guidance is not in alignment yet as the next trough and frontal
system approaches the area, thus not going too high on POPS yet on
Wednesday through Friday time frame. GFS is by far the fastest
with CMC the slowest. So we expect additional refinement as we get
closer to the event.

27

&&

.MARINE...
As the upper level disturbance moves off to the northeast, the low
level jet has weakened. This in turn has allowed surface winds to
also decrease some and below small craft advisory criteria.
Therefore, the small craft advisory has been allowed to expire.
Moderate southwest winds will persist into the morning and
therefore small craft exercise caution will be headlined in the
forecast.

A cold front will sweep out into and through the coastal waters
later this afternoon and early evening. This will usher in a brief
period of modest offshore flow for the remainder of the weekend.

High pressure behind this front will move off to the east by late
Sunday, with light to modest onshore flow developing to start the
new week.

Rua

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  83  54  78  56 /  30   0   0   0
LCH  84  59  80  61 /  10   0   0   0
LFT  84  58  79  60 /  10   0   0   0
BPT  85  60  81  61 /  10   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 10 AM CDT this morning for
     GMZ450-452-455-470-472-475.

&&

PUBLIC...07
Hazardous weather outlook, Apr 24, 5:06 AM CDT, 56 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
506 AM CDT Sat Apr 24 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-251115-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
506 AM CDT Sat Apr 24 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Showers and thunderstorms are expected with the next storm system
from late Wednesday into early Thursday. Some storms may be strong
with gusty winds, heavy rainfall, and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-251115-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
506 AM CDT Sat Apr 24 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Onshore winds will increase along with building seas Tuesday night
and Wednesday ahead of the next storm system. Small craft advisory
conditions may occur on Wednesday. Elevated offshore winds are likely
behind this system on Thursday, with the potential for small craft
advisory conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 24, 12:36 AM CDT, 5 hours 26 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1236 AM CDT Sat Apr 24 2021

LAZ033-042>045-052-074-240630-
Acadia LA-Jefferson Davis LA-Lafayette LA-Vermilion LA-St. Landry LA-
Upper St. Martin LA-East Cameron LA-
1236 AM CDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMERON...LAFAYETTE...
SOUTHEASTERN JEFFERSON DAVIS...CENTRAL ACADIA...WESTERN VERMILION...
NORTHWESTERN ST. MARTIN AND SOUTHEASTERN ST. LANDRY PARISHES UNTIL
130 AM CDT...

At 1235 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Melville to near Washington to Mermentau
to near Grand Chenier. Movement was northeast at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Lafayette, Opelousas, Crowley, Scott, Breaux Bridge, Rayne, Carencro,
Kaplan, Church Point, Lake Arthur, Gueydan, Krotz Springs, Leonville,
Arnaudville, Melville, Mermentau, Rockefeller Wildlife Range, Grand
Chenier, Klondike and Sunset.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 400 AM CDT for central
Louisiana.

LAT...LON 2974 9306 2975 9301 2976 9304 3014 9266
      3076 9176 3067 9173 3056 9176 3051 9173
      3050 9175 3049 9171 2958 9264
TIME...MOT...LOC 0535Z 243DEG 53KT 3073 9181 3058 9201 3018 9258 2973
9304

Rua
Local storm report, Apr 24, 1:22 AM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
122 AM CDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 AM     MARINE TSTM WIND 4 SE SABINE PASS        29.69N 93.84W
04/24/2021  M56 MPH          JEFFERSON          TX   C-MAN STATION

            MEASURED AT MARINE STATION TEXAS POINT

&&

JBRAZZEL
Special weather statement, Apr 24, 1:31 AM CDT, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
131 AM CDT Sat Apr 24 2021

LAZ043-052-074-240715-
Acadia LA-Vermilion LA-East Cameron LA-
131 AM CDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMERON...SOUTH CENTRAL
ACADIA AND CENTRAL VERMILION PARISHES UNTIL 215 AM CDT...

At 130 AM CDT, Doppler radar was tracking a strong thunderstorm over
Creole, or 8 miles east of Cameron, moving east at 60 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Cameron, Kaplan, Gueydan, Rockefeller Wildlife Range, Freshwater
City, Forked Island, Pecan Island, Grand Chenier, Klondike, Wright,
Creole, Lyons Point, Florence Landing and Rutherford Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near White Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 2959 9265 2973 9303 2978 9326 2984 9328
      2986 9324 3014 9229 2955 9224 2954 9226
      2953 9231
TIME...MOT...LOC 0630Z 259DEG 59KT 2978 9316

Rua
Local storm report, Apr 24, 1:44 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
144 AM CDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     MARINE TSTM WIND 3 SW CAMERON            29.77N 93.34W
04/24/2021  M70 MPH          CAMERON            LA   C-MAN STATION

            THE NOS TIDE GAGE AT CALCASIEU PASS REPORTED A WIND GUST
            TO 61 KNOTS OR 70 MPH. SUSTAINED WIND WAS 50 KNOTS OR 58
            MPH.

&&

JRUA
Local storm report, Apr 24, 3:12 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
312 AM CDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 AM     TSTM WND GST     4 WNW NEW IBERIA        30.03N 91.88W
04/24/2021  M63 MPH          IBERIA             LA   ASOS

            MEASURED AT KARA ASOS

&&

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:15 PM CDTSevere Thunderstorm WarningLCHNewton60 min
Apr 23, 7:30 PM CDTTornado WarningLCHJasper, Newton, Tyler30 min
Apr 23, 7:45 PM CDTSevere Thunderstorm WarningLCHJasper, Newton22 min
Apr 23, 7:57 PM CDTTornado WarningLCHNewton33 min

Nearby

Areal Flood Warnings in Texas, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.